Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 121, NWS Tampa Bay, FL

September 2, 2007Polk County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Sep 2, 2007, 5:17 PM EDT for Polk County, Florida. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2007, 5:17 PM EDT (21:17 UTC)
Expired
Sep 2, 2007, 5:45 PM EDT
In force
28 min
Issued by
NWS Tampa Bay, FL
Area
Counties, with a storm outline in the text

County Polk County, FL

The radar

The Tampa radar (KTBW), 74 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1081 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1081 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
892 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:50 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Sep 2, 1:50 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
150 PM EDT SUN SEP 2 2007

.SHORT TERM (TONIGHT-TUESDAY)...AREA OF THUNDERSTORMS OFF THE COAST
OF GEORGIA WILL BE MONITORED FOR POSSIBLE TROPICAL DEVELOPMENT NEXT
COUPLE OF DAYS.  DEEP TROPICAL MOISTURE WILL REMAIN OVER WEST
CENTRAL AND SOUTHWEST FLORIDA MONDAY WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG THE COAST COUNTIES DURING THE LATE
MORNING/EARLY AFTERNOON...AND WILL SPREAD INLAND AND INCREASE IN
AREAL COVERAGE THROUGH THE REMAINDER OF THE DAY.  AS LOW PRESSURE
FORMS EAST OF THE REGION ON TUESDAY...DRY AIR WILL BE PULLED
DOWN THE BACKSIDE OF THIS SYSTEM ACROSS THE NORTHERN FORECAST AREA.
THIS WILL DECREASE THE CHANCE OF AFTERNOON THUNDERSTORMS ACROSS WEST
CENTRAL AND SOUTHWEST FLORIDA.  TEMPERATURES WILL CONTINUE TO RUN A
FEW DEGREES ABOVE NORMAL EACH DAY.

.LONG TERM (TUESDAY NIGHT-SUNDAY)...MODELS IN BETTER AGREEMENT ON
HAVING A LOW OFF THE FLORIDA EAST COAST AT START OF PERIOD. PREVIOUS
DAYS RUNS HAD MORE TROUGHINESS OVER THE STATE KEEPING UP RAIN
CHANCES. HOWEVER SHOULD THIS LOW DEVELOP AND INTENSIFY OUR REGION
WILL BE ON THE DRIER SIDE. TRENDED SLIGHTLY DRIER FOR POPS WEDNESDAY
AND WILL STAY NEAR CLIMO BEYOND GIVEN RUN TO RUN INCONSISTENCY. MAY
HAVE TO GO DRIER FOR THESE TOO SHOULD CURRENT GFS RUN VERIFY KEEPING
US ON THE DRY SIDE OF THE LOW THROUGH THE WEEKEND.

TEMPERATURES EACH DAY WILL GENERALLY RUN WITHIN A DEGREE OR TWO OF
NORMAL.

&&

.AVIATION...EXPECT STORMS TO DEVELOP ALONG THE SEA BREEZE THIS
AFTERNOON AND PUSH INLAND...PERHAPS CLEARING TAMPA BAY TAF SITES OUT
OF ANY RESTRICTIONS...THOUGH CANNOT RULE OUT STORMS IN THE VICINITY.
SOUTHWEST FLORIDA TERMINALS SHOULD SEE ACTION BY MID AFTERNOON. WITH
TODAYS STORMS EXPECT PERIODS OF MVFR/IFR RESTRICTIONS. BY EVENING
EXPECT VFR CONDITIONS ALL SITES. FOR TOMORROW MORNING...EXPECT LESS
COVERAGE TO START WITH AND MAY NOT SEE STORMS AFFECTING TAF SITES
UNTIL NOON OR LATER.

&&

.MARINE...WINDS 15 KNOTS OR LESS WITH SEAS 3 FEET OR LESS THROUGH
THE PERIOD.  MAIN HAZARD WILL BE SCATTERED THUNDERSTORMS WHICH WILL
PRODUCE LOCALLY GUSTY WINDS AND ROUGH SEAS.

&&

.FIRE WEATHER...NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  78  91  77  92 /  30  50  30  40
FMY  76  92  75  92 /  30  50  30  40
GIF  75  93  74  93 /  30  50  30  40
SRQ  76  90  75  91 /  30  50  30  40
BKV  72  92  71  93 /  30  50  30  30
SPG  79  90  79  90 /  30  50  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM...EO
LONG TERM/AVIATION...RJS
Hazardous weather outlook, Sep 2, 5:37 AM EDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
537 AM EDT SUN SEP 2 2007

FLZ039-042-043-048>052-055>057-060>062-065-021900-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
537 AM EDT SUN SEP 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TONIGHT.

...THUNDERSTORM IMPACT...
A WEAK STALLED TROUGH OF LOW PRESSURE REMAINS STRETCHED FROM THE
WESTERN ATLANTIC OVER NORTH FLORIDA AND INTO THE NORTH GULF. DEEP
MOISTURE AND SOUTHWEST FLOW CONTINUES OVER THE NORTHERN HALF OF
THE FLORIDA PENINSULA WHILE SOME DRIER AIR ALOFT MOVES OVER SOUTH
FLORIDA. DAYTIME HEATING WILL INCREASE NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE NATURE COAST AND INTERIOR WEST CENTRAL
FLORIDA WITH SCATTERED SHOWERS AND THUNDERSTORMS ELSEWHERE. A FEW
OF THE STORMS COULD BECOME STRONG WITH FREQUENT LIGHTNING AND
GUSTY WINDS TO AROUND 40 MPH.

...FLOOD IMPACT...
WEAK STEERING FLOW WILL ALLOW STRONGER SLOW MOVING STORMS TO PRODUCE
RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME LEADING
TO PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING
AND POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

...THUNDERSTORM IMPACT...
A WARM MOIST AND UNSTABLE ATMOSPHERE IS EXPECTED TO REMAIN OVER THE
REGION PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY IN THE
AFTERNOONS INTO THE EVENINGS EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

RD

In the hours before

Special weather statement, Sep 2, 1:33 PM EDT, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
133 PM EDT SUN SEP 2 2007

FLZ039-021830-
LEVY-
133 PM EDT SUN SEP 2 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEVY...

THUNDERSTORMS...MOVING EAST AT 10 MPH...WILL AFFECT BRONSON...UNTIL
230 PM EDT. GUSTY WINDS 40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW
AROUND. MINOR DAMAGE TO TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE
CLOUD TO GROUND LIGHTNING IS EXPECTED IF OUTSIDE...CROUCH DOWN IN A
LOW SPOT...AWAY FROM TALL OBJECTS. IF INDOORS...REFRAIN FROM USING
ELECTRICAL APPLIANCES. THIS STORM MAY ALSO PRODUCE PEA SIZE HAIL.
TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR ZERO AT TIMES.

RJS
Special weather statement, Sep 2, 3:44 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
344 PM EDT SUN SEP 2 2007

FLZ056-022030-
HARDEE-
344 PM EDT SUN SEP 2 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHWEST HARDEE COUNTY...

STRONG THUNDERSTORMS WILL AFFECT NORTHWEST HARDEE COUNTY...INCLUDING
FORT GREEN...ZOLFO SPRINGS AND ONA...UNTIL 430 PM EDT. GUSTY WINDS
40 TO 50 MPH MAY CAUSE LOOSE OBJECTS TO BLOW AROUND. MINOR DAMAGE TO
TREE LIMBS AND WIRES IS POSSIBLE. EXCESSIVE CLOUD TO GROUND
LIGHTNING IS EXPECTED IF THE STORM APPROACHES YOU...SEEK SHELTER IN
AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS.
TORRENTIAL RAINS WILL CAUSE PONDING OF WATER ON ROADS...MINOR
FLOODING OF POOR DRAINAGE AREAS...AND WILL REDUCE VISIBILITY TO NEAR
ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY TRAVEL.

NP
Special weather statement, Sep 2, 4:59 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
459 PM EDT SUN SEP 2 2007

FLZ052-022200-
POLK-
459 PM EDT SUN SEP 2 2007

...STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL POLK COUNTY...

STRONG THUNDERSTORMS MOVING SOUTHEAST AT 5 MPH...WILL AFFECT EAST
CETNRAL POLK COUNTY...INCLUDING HAINES CITY...WINTER HAVEN...AND
WAVERLY...UNTIL 600 PM EDT. GUSTY WINDS UP TO 40 MPH WILL OCCUR.
EXCESSIVE CLOUD TO GROUND LIGHTNING IS EXPECTED IF THE STORM
APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST
FLOOR. KEEP AWAY FROM WINDOWS. TORRENTIAL RAINS WILL CAUSE PONDING
OF WATER ON ROADS...MINOR FLOODING OF POOR DRAINAGE AREAS...AND WILL
REDUCE VISIBILITY TO NEAR ZERO AT TIMES. MOTORISTS MAY WANT TO DELAY
TRAVEL.

NP

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 6:18 PM EDTSevere Thunderstorm WarningTBWCharlotte57 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.